Alert archive / Nebraska / Freeze Warnings in 2012

Freeze Warning 3, NWS North Platte, NE

October 5, 2012Lincoln County, Nebraska

NWS North Platte, NE issued this freeze warning at Oct 5, 2012, 3:26 PM CDT for Lincoln County, Nebraska. It took effect at Oct 5, 2012, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2012, 3:26 PM CDT (20:26 UTC)
In effect from
Oct 5, 2012, 10:00 PM CDT
Expired
Oct 6, 2012, 10:00 AM CDT
In force
12 hr
Issued by
NWS North Platte, NE

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

373 
WWUS73 KLBF 052026
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT FRI OCT 5 2012

...WIDESPREAD FREEZE EXPECTED OVERNIGHT THROUGH SATURDAY MORNING...

.TEMPERATURES SHOULD FALL INTO THE MID AND UPPER 20S ACROSS ALL OF
LINCOLN COUNTY INCLUDING THE CITY OF NORTH PLATTE.

NEZ059-061500-
/O.NEW.KLBF.FZ.W.0003.121006T0300Z-121006T1500Z/
LINCOLN-
INCLUDING THE CITY OF...NORTH PLATTE
326 PM CDT FRI OCT 5 2012

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
SATURDAY. 

* TEMPERATURE: TEMPERATURES WILL FALL BELOW FREEZING BY MIDNIGHT
  AND INTO THE MID AND UPPER 20S BY MORNING.

* IMPACTS: DAMAGING FROST IS LIKELY IN ALL AREAS INCLUDING AREAS
  NORMALLY PROTECTED BY TREES AND BUILDINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
362 
WWUS73 KLBF 060851
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 AM CDT SAT OCT 6 2012

...WIDESPREAD FREEZE EXPECTED THROUGH THIS MORNING...

.TEMPERATURES SHOULD FALL INTO THE MID AND UPPER 20S ACROSS ALL
OF LINCOLN COUNTY INCLUDING THE CITY OF NORTH PLATTE.

NEZ059-061500-
/O.CON.KLBF.FZ.W.0003.000000T0000Z-121006T1500Z/
LINCOLN-
INCLUDING THE CITY OF...NORTH PLATTE
351 AM CDT SAT OCT 6 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

* TEMPERATURE: TEMPERATURES WILL FALL INTO THE UPPER 20S THIS
  MORNING.

* IMPACTS: DAMAGING FROST IS LIKELY IN ALL AREAS INCLUDING AREAS 
  NORMALLY PROTECTED BY TREES AND BUILDINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
793 
WWUS73 KLBF 061512 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1012 AM CDT SAT OCT 6 2012

...A SIGNIFICANT HARD FREEZE IS LIKELY TONIGHT...

.COLD HIGH PRESSURE WILL BUILD THROUGH THE HIGH PLAINS TONIGHT
CAUSING SKIES TO CLEAR AND TEMPERATURES TO DROP RAPIDLY INTO THE
20S WITH TEENS IN SOME AREAS BY MORNING. 

NEZ059-062100-
/O.EXP.KLBF.FZ.W.0003.000000T0000Z-121006T1500Z/
/O.NEW.KLBF.HZ.W.0001.121007T0100Z-121007T1500Z/
LINCOLN-
INCLUDING THE CITY OF...NORTH PLATTE
1012 AM CDT SAT OCT 6 2012

...HARD FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
CDT SUNDAY...
...FREEZE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
10 AM CDT SUNDAY. THE FREEZE WARNING IS NO LONGER IN EFFECT. 

* TEMPERATURE: TEMPERATURES WILL FALL INTO THE 20S THIS EVENING
  AND INTO THE TEENS IN SOME AREAS BY MORNING.

* IMPACTS: SEVERAL HOURS OF SUBFREEZING TEMPERATURES WILL KILL
  PLANTS AND POSSIBLY DAMAGE SOME TYPES OF SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION. GARDEN HOSES SHOULD BE DRAINED AND
DISCONNECTED FROM THE SPIGOT TO PREVENT THE SILL COCK FROM
RUPTURING.

&&

$$

NEZ056>058-069>071-062100-
/O.NEW.KLBF.HZ.W.0001.121007T0100Z-121007T1500Z/
DEUEL-KEITH-PERKINS-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA...
GRANT...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
1012 AM CDT SAT OCT 6 2012 /912 AM MDT SAT OCT 6 2012/

...HARD FREEZE WARNING IN EFFECT FROM 8 PM CDT /7 PM MDT/ THIS
EVENING TO 10 AM CDT /9 AM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HARD
FREEZE WARNING...WHICH IS IN EFFECT FROM 8 PM CDT /7 PM MDT/ THIS
EVENING TO 10 AM CDT /9 AM MDT/ SUNDAY. 

* TEMPERATURE: TEMPERATURES WILL FALL INTO THE 20S THIS EVENING
  AND INTO THE TEENS IN SOME AREAS BY MORNING.

* IMPACTS: SEVERAL HOURS OF SUBFREEZING TEMPERATURES WILL KILL
  PLANTS AND POSSIBLY DAMAGE SOME TYPES OF SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this freeze warning went out at Oct 5, 3:17 PM CDT, 9 minutes earlier.

Area forecast discussion, Oct 5, 3:17 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
317 PM CDT FRI OCT 5 2012

.DISCUSSION...
A FRONTOGENETICALLY FORCED SNOW BAND CONTINUES TO DRIFT SLOWLY
EAST SOUTHEAST ACROSS THE SANDHILLS THIS AFTERNOON. THIS AREA OF
SNOW SHOULD CONTINUE MOVING EAST SOUTHEAST AND WEAKEN AS THE
THERMAL FORCING RELAXES.

ANOTHER ROUND OF SNOW IS FORECAST TO DEVELOP ACROSS SWRN NEB AND
THE PANHANDLE LATE TONIGHT THROUGH EARLY SATURDAY AFTN. THIS IS
BASED ON THE CONSENSUS OF THE 12Z GFS...WRF...NAM...GEM AND 00Z
ECM. HOWEVER THE LATEST RADAR AND RAP/HRRR SOLNS ARE SUGGESTING A
MORE EASTERLY TRACK OF THE DISTURBANCE...CURRENTLY OVER MT...WHICH
COULD PRODUCE SNOW ACROSS NCNTL NEB. THE 18Z NAM IS IN EXCELLENT
AGREEMENT WITH THE GEMREG KEEPING THE BEST FORCING AND SNOW
SOUTHWEST AND ITS NOT UNUSUAL FOR THE RAP AND HRRR TO BE OFF BUT
THE RADAR TRENDS ARE OF CONCERN. A QPF BLEND OF THE MODELS ABOVE
AND A 10 TO 1 RATIO PRODUCE 1 TO 2 INCHES OF SNOW ACROSS THE FAR
WEST AND SOUTHWEST SO NO WINTER WEATHER ADVISORY WILL BE NECESSARY
ASSUMING BRIDGES AND ROAD SURFACES DONT CROSS THE FREEZING MARK
OVERNIGHT.

THE CLOUD COVER BUILDING IN AHEAD OF THIS DISTURBANCE LEAVES A
NARROW WINDOW FOR FREEZING TEMPERATURES ACROSS LINCOLN COUNTY.
OTHER AREAS WEST REMAIN OVERCAST AND AREAS NORTH AND EAST HAVE
ALREADY HAD A FREEZE.

SKIES SHOULD CLEAR OUT BY EARLY SATURDAY EVENING WITH WINDS
BECOMING LIGHT WEST OVERNIGHT. LOW PRESSURE WILL BEGIN DROPPING
SOUTH THROUGH CANADA. A BLEND OF NAM AND MET GUIDANCE WITH NAM12 BIAS
CORRECTION PRODUCED LOWS IN THE TEENS IN SOME AREAS SUNDAY
MORNING. HIGHS REBOUND INTO THE 50S SUNDAY AFTERNOON AS WEST WINDS
CONTINUE. LOWS IN THE 20S FOLLOW MONDAY MORNING WITH HIGHS AROUND
70 MONDAY AFTERNOON. WEST WINDS WILL CONTINUE THROUGH THIS PERIOD
AS LOW PRESSURE MOVES SLOWLY EAST THROUGH MANITOBA AND
SASKATCHEWAN.

TUESDAY THROUGH FRIDAY. UPPER FLOW SHOULD TRANSITION FROM
NORTHWEST FLOW ALOFT AT THE START OF THE PERIOD...TO SOUTHWEST
FLOW ALOFT TOWARD THE END OF THE WEEK AS A LARGE UPPER LEVEL LOW
PRESSURE SYSTEM PUSHES EAST OVER THE DESERT SOUTHWEST. MODELS
AGREE SOMEWHAT THAT THIS UPPER LEVEL LOW PRESSURE SYSTEM WILL
EVENTUALLY MOVE NORTHEAST TOWARD AND ACROSS OUR AREA NEXT WEEKEND.
THIS IS JUST BEYOND THE FORECAST PERIOD...AND ANY PRECIPITATION
ASSOCIATED WITH THIS SYSTEM WOULD BE BEYOND FRIDAY...SO DRY
WEATHER IS CURRENTLY BEING FORECAST THROUGH FRIDAY.
OTHERWISE...HIGH TEMPERATURES WILL STAY MOSTLY IN THE 60S...WITH
PERHAPS ONLY 50S BY FRIDAY BEHIND A COLD FRONT. THIS FRONT SHOULD
BECOME STATIONARY JUST TO OUR SOUTH LATER FRIDAY AND THEN
POTENTIALLY MOVE BACK NORTH THROUGH THE AREA DURING THE WEEKEND AS
A WARM FRONT. WILL CONTINUE TO MONITOR THE POTENTIAL SYSTEM FOR
NEXT WEEKEND.

&&

.AVIATION...
AREAS OF MVFR CEILINGS CONTINUE ACROSS PORTIONS OF SOUTHWEST AND
WESTERN NEBRASKA. THESE ARE EXPECTED TO LIFT...AND BY EARLY
EVENING MOSTLY JUST A MID LEVEL CLOUD DECK IS EXPECTED. ANOTHER
SYSTEM WILL MOVE SOUTHEAST ACROSS THE AREA AFTER 06Z
SATURDAY...WITH CEILINGS LOWERING TO MVFR AND POSSIBLE LIGHT SNOW
WEST OF A LINE FROM KIML TO KOGA TO KAIA. SFC WINDS WILL BE LIGHT
THROUGH THE PERIOD.

&&

.FIRE WEATHER...
FIRE DANGER WILL BECOME VERY HIGH SUNDAY AND MONDAY AFTERNOON.
MODEL CONSENSUS AND BIAS CORRECTED DATA SUGGESTED RH BETWEEN 15
AND 20 PERCENT WITH WINDS GUSTING TO NEAR 25 MPH BOTH DAYS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FREEZE WARNING FROM 10 PM THIS
EVENING TO 10 AM CDT SATURDAY FOR NEZ059.

&&

SHORT TERM...CDC
AVIATION/EXTENDED...TAYLOR
Hazardous weather outlook, Oct 5, 5:08 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
508 AM CDT FRI OCT 5 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-061015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
508 AM CDT FRI OCT 5 2012 /408 AM MDT FRI OCT 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

TEMPERATURES TONIGHT THROUGH EARLY SATURDAY WILL FALL TO WELL
BELOW FREEZING. AS CANADIAN AIR CONTINUES OVER THE REGION...
OVERNIGHT LOWS WILL RANGE FROM AROUND 20 IN THE NORTHEAST
PANHANDLE TO THE UPPER 20S IN EXTREME SOUTHWEST NEBRASKA.
TEMPERATURES THAT LOW WILL EFFECTIVELY END THE GROWING SEASON FOR
ALL BU EXTREME SOUTHWEST NEBRASKA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

TEMPERATURES IN THE LOW TO MID 20S ARE EXPECTED AGAIN SATURDAY
NIGHT AND EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

Nearby

Freeze Warnings in Nebraska, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.